MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-9218-15
Medical Device Problem Codes Fracture (1260); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-adapters.Upn: m365sc9218150.Model: sc-9218-15.Serial: (b)(4).Batch: 7071594.
 
Event or Problem Description
It was reported that the patient was experiencing overstimulation due to microfracture from the leads which was confirmed via x-ray.It was noted that the patient has a non-boston scientific leads.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-ipg-r.Upn: m365sc11600.Model: sc-1160.Serial: (b)(6).Batch: 372402.
 
Event or Problem Description
It was reported that the patient was experiencing overstimulation due to microfracture from the leads which was confirmed via x-ray.It was noted that the patient has a non-boston scientific lead.Additional information was received that the patient experienced pain.The patient underwent a revision procedure wherein the ipg was replaced, and the adapter was explanted.It was noted that there were no microfracture present on the adapter.The patient was doing well postoperatively, and the explanted adapter was kept by the medical facility.
 
Event or Problem Description
It was reported that the patient was experiencing overstimulation due to microfracture from the leads which was confirmed via x-ray.It was noted that the patient has a non-boston scientific lead.Additional information was received that the patient underwent a revision procedure wherein the ipg was replaced, and the adapter was explanted.It was noted that there are no microfracture and high impedances present on the adapter.The patient was doing well postoperatively, and the explanted adapter was kept by the medical facility.
 
Additional Manufacturer Narrative
Sc-1160 sn: (b)(4).The returned ipg was analyzed and passed visual inspection.The ipg was able to be fully charged in one four-hour charge cycle.With all the available information, boston scientific concludes the reported event was not confirmed.A full analysis was not able to be performed due to the electrocautery damage to the ipg.However, a labelling review found that the reported event is a known risk of implanting a pulse generator as part of a system to deliver spinal cord stimulation.The ipg is most likely damaged by electrocautery during the explant procedure.The damage to the ipg is a result of a typical explant procedure and it is not considered a failure.Per the physicians implant manual, electrocautery is a known source of high voltage transient signal and warns against the use of electrocautery.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key15305650
Report Number3006630150-2022-04304
Device Sequence Number12352656
Product Code LGW
UDI-Device Identifier08714729888734
UDI-Public08714729888734
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/24/2022
Device Model NumberSC-9218-15
Device Catalogue NumberSC-9218-15
Device Lot Number7071552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer11/30/2022
03/10/2023
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date12/21/2022
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale